KNEEtalk

The WAITING ROOM => GENERAL KNEE QUESTIONS and comments (good for new threads) => Topic started by: soozles on November 25, 2010, 04:40:24 PM

Title: passing out?
Post by: soozles on November 25, 2010, 04:40:24 PM
I am 2 days post op from a PCL repair, and ma just wondering if anyone has experienced anything similar. Yesterday, I would get up to use the restroom, and by the time I got over to the toilet, I would feel terrible, I literally passed out about 3 times yesterday and early this morning. My mom says the first time it happened, my eyes rolled to the back of my head, I became white as a sheet, all sweaty and clammy, she was ready to call 911. My dad had to carry me back to my room. Then the same thing would happen a few more times that evening, whenever I would get up, I would crutch the few feet to the toilet, and then everything would go black. Thankfully, so far, I've been ok. I thought maybe it was the last bits of the sedation leaving my system? I know that Percocet can do something similar, but I only took 2 Percocets yesterday for the whole day, and it was hours before the first passing out episode. I would try to get up slowly as well, let the blood redistribute, and the same thing would happen. Does anyone have any clue what this could be?
Title: Re: passing out?
Post by: tenisfan on November 25, 2010, 05:06:24 PM
I know after anesthesia you can feel tired and sometimes a little out of sorts for a good week, but to be on the safe side you should call your doctor, or the anesthesia doctor just to make sure, and get some answers, so you dont worry!!!    Kim





Title: Re: passing out?
Post by: KW on November 25, 2010, 05:29:31 PM
Passing out is never normal...Call the Dr.
Title: Re: passing out?
Post by: JollyG on November 25, 2010, 05:31:37 PM
You might want to get your BP checked, it could be on the low side. Mine was low after having my arthroscopy couple of weeks ago nearly, and I felt light headed etc for a few days later, but not to the point of passing out. I'd contact your Dr to be on th safe side
Title: Re: passing out?
Post by: weirdknees on November 25, 2010, 08:19:56 PM
The first night I had my surgery, I'd get dizzy, sweaty and felt sick on my way to the toilet.  That passed after a day or 2 though, it took me a good week to get the effects of the anesthetic out of my system though.   I'd get it checked with the doctor if it's still like that tomorrow. 
Title: Re: passing out?
Post by: Snowy on November 25, 2010, 10:21:49 PM
This happened to me a few times in the first two or three days after surgery. It was always after I'd gotten up when I'd been lying still for a while, either on the couch or when I got out of bed first thing in the morning.

It was very unnerving but did pass in a few days. I figure either it was the remnants of the anaesthetic working its way out of my system, or low resting heart rate/blood pressure. Apparently this is common in someone very fit who is then immobilized after surgery, which was definitely the case with me!

Do get it checked out if it doesn't clear up by itself. And take care! The first week or so after surgery is definitely the worst time - your body is having to recover from the immediate trauma of surgery and the chemical cocktail of the anaesthetic. Once you get through the first few days, those symptoms start to subside and things get easier.
Title: Re: passing out?
Post by: soozles on November 26, 2010, 12:27:30 AM
Glad to know that I'm not the only one who has had this sensation. I was ok all day today, and I figured it was just the anesthesia working it's way out of my system. I am definitely feeling better today than I did the first day. That first day, I was so thirsty, I couldn't stop drinking. Now I actually feel normal, I don't have that constant dry cotton mouth feeling inside my mouth. I know that I react very strongly to anesthesia, it took me a while to wake up, people that got out of surgery after me were awake before me. It also went into effect very quickly, the anesthesiologist in the recovery room said I fell asleep with half the dose he was going to give me. So I guess it' snot surprising that I have some lingering effects of anesthesia as well.